Studia Logica

, Volume 65, Issue 3, pp 367–381

A Complete and Consistent Formal System for Sortals

Authors

  • Max A. Freund
    • Departamento de Filosofia
Article

DOI: 10.1023/A:1005239914821

Cite this article as:
Freund, M.A. Studia Logica (2000) 65: 367. doi:10.1023/A:1005239914821

Abstract

A formal logical system for sortal quantifiers, sortal identity and (second order) quantification over sortal concepts is formulated. The absolute consistency of the system is proved. A completeness proof for the system is also constructed. This proof is relative to a concept of logical validity provided by a semantics, which assumes as its philosophical background an approach to sortals from a modern form of conceptualism.

sortal logicconceptualismsemantics for sortals

Copyright information

© Kluwer Academic Publishers 2000